Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Was on dianette for 15 years then tapered off. Noticed deficient oestrogen level, headache, dryness. Suggest?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I was on dianette happily for 15 years then came off the pill for 9 years, in the last 3 ive noticed oestrogen deficiency problems, headache, dryness, thin skin
im looking to go back on to something to replenish oestrogen without ruining sex drive, or weight gain, or mood swings
does that mean i should go for something oestrogen dominant? which progesterone is the least problematic
Posted Sat, 27 Jul 2013 in General Health
Answered by Dr. Sree Gouri SR 2 hours later
Thanks for the query.

You can go for hormone replacement therapy after consulting your doctor.
You have to choose low dose combined pills for HRT with your doctor's advice.
Both estrogen and progesterone components should be there.
Progesterone should be there to decrease the side effects of the estrogen.
By taking both hormones in low doses you can avoid the side effects to some extent.
Taking local estrogen creams is one option which will have less systemic side effects.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor